MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI TRIEVER24; EMBOLECTOMY CATHETER
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Respiratory Arrest (4461)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6)-year-old male patient with covid was in the intensive care unit and scheduled to undergo a thrombectomy.Computerized tomography angiography (cta) identified a preexisting massive saddle pulmonary embolism (pe) with bilateral clot burden in both lungs.On (b)(6) 2021 the inari triever 24 was used to treat the pe.The procedure was performed independently and the event described below was first reported to inari on (b)(6) 2021.General anesthesia was administered and the amplatz super stiff 1 cm guidewire was used to position the triever 24 (t24) in the right lung; several aspirations yielded significant clot.After the right side was confirmed to be clear of clot, the physician repositioned the t24 to the left lung.One aspiration was attempted on the left side, but due to the large amount of clot present, the entire clot was unable to be suctioned into the t24.This resulted in a portion of the clot suctioned inside the catheter and the remaining portion outside of the t24.In order to remove the clot, the physician walked the t24 back slowly using the (t24) large bore syringe to provide vacuum.When trying to pass the pulmonic valve, the t24 syringe immediately filled with blood, indicative of the external clot portion dislodging from the catheter.The patient started to hemodynamically worsen and cardiopulmonary resuscitation was performed for approximately 15 minutes before the patient stabilized.Cta revealed that the dislodged clot was now present on the right side and occluding the entire pulmonary artery.After a few aspirations with the t24, the clot was removed and the patient improved significantly.Post procedural monitoring revealed the patient's hemodynamics improved further.The patient's pre- and post-treatment pulmonary artery (pa) pressures are provided in b6.The estimated blood loss during the procedure was approximately 500 cc and approximately 80% of the clot was removed (heparin bolus administered).Patient follow-up information is being requested from the physician.
 
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's clinical deterioration was the result of an embolized clot.Distal embolization and clinical deterioration are listed in the device labeling as potential complications/adverse events.Manufacturer reference #: (b)(4).

Brand Name
INARI TRIEVER24
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key13057714
Report Number3011525976-2021-00022
Device Sequence Number19234582
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model Number22-101
Device Lot Number21030020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age56 YR
Patient SexMale